MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-PLUG-016
Medical Device Problem Codes Migration or Expulsion of Device (1395); Separation Problem (4043)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on 10 november 2023, a 16mm amplatzer vascular plug was selected for an implant for embolization of subclavian artery as part of complex thoracic endovascular aortic repair (tevar) procedure.Plug was unsheathed to subclavian artery via brachial puncture and 6f sheath.Sizing/positioning confirmed, plug well apposed to vessel.Pusher wire turned counterclockwise many times to detach, (could not recall how many times the pusher was turned) but plug would not detach.After some movement back and forth with the pusher wire, plug detached.On later imaging (6 week follow up scan) it appears the plug has partially pushed through subclavian artery.Patient has been discharged and no further comments from surgeon around the device or concerns for the patient except to report unusual findings on post imaging.
 
Additional Manufacturer Narrative
An event of difficulty releasing the plug from the cable and the plug migrating was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.A returned device assessment, to see if there was a device related issue, could not be performed as the device remains implanted and was not returned for analysis.Information from the field indicated the case was challenging.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER VASCULAR PLUG
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18256695
Report Number2135147-2023-05317
Device Sequence Number20494197
Product Code KRD
UDI-Device Identifier00811806011509
UDI-Public00811806011509
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K031810
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PLUG-016
Device Lot Number8649482
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2023
Initial Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown